Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 282, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 28, 2011, 2:42 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 2:42 AM EDT (06:42 UTC)
- Expired
- Sep 28, 2011, 3:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 2:44 AM EDT | TSTM WND DMG | Beaufort, SC | BEAUFORT COUNTY 911 CENTER REPORTED THAT A TREE WAS BLOWN DOWN ON WAIGHT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3045 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS52 KCHS 280642
SVRCHS
SCC013-019-029-280730-
/O.NEW.KCHS.SV.W.0282.110928T0642Z-110928T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 AM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 AM EDT
* AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR PORT ROYAL...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PORT ROYAL...PARRIS ISLAND...FOLLY FIELD...BENNETTS POINT...FRIPP
ISLAND...EDISTO BEACH...EDISTO ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
3249 8036 3246 8040 3249 8043 3248 8047
3242 8046 3241 8042 3231 8043 3226 8060
3222 8062 3214 8074 3226 8092 3234 8089
3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0642Z 285DEG 29KT 3237 8065
$$2 follow-up statements
444
WWUS52 KCHS 280712
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 AM EDT WED SEP 28 2011
SCC013-019-029-280730-
/O.CON.KCHS.SV.W.0282.000000T0000Z-110928T0730Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
312 AM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR BEAUFORT...SOUTHEASTERN COLLETON AND EXTREME SOUTHWESTERN
CHARLESTON COUNTIES...
AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EDISTO BEACH TO HUNTING ISLAND TO 6 MILES
SOUTHEAST OF LANDS END...OR ALONG A LINE EXTENDING FROM EDISTO BEACH
TO 13 MILES SOUTHWEST OF EDISTO BEACH TO 10 MILES EAST OF HILTON HEAD
ISLAND...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BLUFFTON...BURTON...CALAWASSIE ISLAND...CLARENDON...DALE...EDISTO
BEACH...EDISTO ISLAND...FOLLY FIELD...FRIPP ISLAND...HILTON HEAD
AIRPORT...HILTON HEAD ISLAND...LADYS ISLAND...LAUREL BAY...LEMON
ISLAND...PARRIS ISLAND...PORT ROYAL...ROSE HILL AND SHELL POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
AT 244 AM EDT...LAW ENFORCEMENT REPORTED THAT THESE THUNDERSTORMS
BLEW DOWN A TREE IN BEAUFORT.
&&
LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
3249 8036 3246 8040 3249 8043 3248 8047
3242 8046 3241 8042 3231 8043 3226 8060
3222 8062 3214 8074 3226 8092 3234 8089
3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0711Z 285DEG 29KT 3251 8036 3233 8041
3223 8055
$$218
WWUS52 KCHS 280729
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT WED SEP 28 2011
SCC013-019-029-280739-
/O.EXP.KCHS.SV.W.0282.000000T0000Z-110928T0730Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
329 AM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT...SOUTHEASTERN
COLLETON AND EXTREME SOUTHWESTERN CHARLESTON COUNTIES WILL EXPIRE AT
330 AM EDT...
AT 327 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
3249 8036 3246 8040 3249 8043 3248 8047
3242 8046 3241 8042 3231 8043 3226 8060
3222 8062 3214 8074 3226 8092 3234 8089
3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0729Z 285DEG 29KT 3247 8019 3229 8024
3219 8038
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:03 AM EDT, 39 minutes earlier.
Area forecast discussion, Sep 28, 2:03 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 203 AM EDT WED SEP 28 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ISOLATED SEVERE CONVECTION ONGOING ACROSS THE FORECAST AREA IS EVIDENCE OF THE INFLUENCE OF SHORTWAVE ENERGY THAT CONTINUES TO ROTATE ALONG THE BASE OF THE UPPER TROUGH OVERNIGHT. MESOSCALE BOUNDARY INTERACTIONS HAS ALLOWED THUNDERSTORMS TO INTENSIFY AND PERSIST...SHIFTING NEARLY DUE EAST TOWARD THE COASTLINE. AS MUCH OF THIS NOCTURNAL CONVECTION IS NOW BEING DRIVEN BY BOUNDARY INTERACTIONS...THERE REMAINS MUCH UNCERTAINTY REGARDING COVERAGE THROUGH THE EARLY MORNING HOURS. MOST MODEL SOLUTIONS SUGGEST A GENERAL EASTWARD TREND OF THE MAIN STORM CELLS...WITH ISOLATED CONVECTION POSSIBLY INITIATING OVER THE WATERS TOWARD DAYBREAK. HAVE PREFERRED TO REMAIN RATHER GENERIC REGARDING POP TRENDS FOR THE NEXT SEVERAL HOURS...INDICATING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS OVER MUCH OF THE FORECAST AREA THROUGH THE NEAR TERM. CONSIDERING THAT CONVECTION COULD TEMPORARILY DISRUPT THE LOCAL ENVIRONMENT...FOG POTENTIAL REMAINS QUITE UNCERTAIN. ALTHOUGH SOME PATCHY FOG IS POSSIBLE IN SOME LOCATIONS DURING THE PRE DAWN HOURS...FOG DEVELOPMENT COULD BE HIGHLY DEPENDENT ON WHETHER THUNDERSTORMS HAVE HAD AN IMPACT. WILL THUS KEEP MENTION OF FOG OUT OF THE FORECAST AT THIS POINT. AT LEAST SCATTERED CLOUD COVERAGE IS EXPECTED THROUGH THE EARLY MORNING...A COMBINATION OF DEBRIS CLOUDS FROM CONVECTION AND SOME POTENTIAL LOW STRATUS DEVELOPMENT. HOURLY TEMPERATURES HAVE GENERALLY BEEN ON TRACK...AND EXPECT LOWS TO RANGE IN THE LOWER 70S THIS MORNING. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE. THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA ON THURSDAY...USHERING IN A DRIER AIR MASS WITHIN A WESTERLY FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED. UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S. ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY COOLER THAN PREVIOUS DAYS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS. COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MAIN CONCERN FOR THE FIRST 6 HOURS OF THE TAF WILL BE ANY VSBY REDUCTIONS TOWARD DAYBREAK. MODEL GUIDANCE DOES NOT SUGGEST SIGNIFICANT VSBYS LIMITATIONS...AND SREF PROBABILITIES ARE NOT INDICATIVE OF MUCH FOG DEVELOPMENT. WINDS HAVE DIMINISHED AWAY FROM THE INFLUENCES OF ONGOING EARLY MORNING CONVECTION...AND WITH DECENT LOW LEVEL MOISTURE LINGERING...CANNOT RULE OUT AT LEAST MVFR VSBYS DURING THE PRE-DAWN HOURS. HESITATE TO INDICATE VSBYS ANY LOWER THAN MVFR...AS NEITHER TERMINAL RECEIVED MUCH RAIN TUESDAY AFTERNOON. WILL CONTINUE TO MONITOR TRENDS AND ADJUST AS NECESSARY. LATEST RADAR TRENDS SUGGEST THAT THE ISOLATED SEVERE THUNDERSTORMS SHOULD REMAIN AWAY FROM THE TERMINALS EARLY THIS MORNING. ANOTHER ROUND OF CONVECTION IS POSSIBLE AGAIN THIS AFTERNOON...AS UPPER LEVEL ENERGY CONTINUES TO IMPACT THE AREA. WILL INCLUDE CB IN BOTH TAFS AFTER 18Z...YET SUBSEQUENT SHIFTS MAY NEED TO INDICATE EARLIER THUNDER POTENTIAL ONCE DAYTIME CONVECTIVE TRENDS BECOME MORE EVIDENT. HAVE MAINTAINED VFR CONDITIONS AFTER DAYBREAK...HOWEVER VSBYS AND CIGS WILL LIKELY BE REDUCED WITHIN ANY CONVECTION LATER TODAY. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... THE PRESSURE PATTERN ACROSS THE WATERS WILL FAVOR SOUTH TO SOUTHWEST WINDS AROUND 10 TO 15 KT. SEAS HAVE DECREASED OVER THE LAST 24 HOURS OR SO...ALTHOUGH THERE IS STILL A SWELL COMPONENT AROUND 3 FT AND 11 SECONDS BEYOND 20 NM. SWELL WILL BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT WILL BE ON THE DECREASING TREND BY WEDNESDAY MORNING. SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH WINDS AND SEAS. RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT TUE SEP 27 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 406 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-281000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 406 PM EDT TUE SEP 27 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 11:48 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1148 PM EDT TUE SEP 27 2011 GAZ099-100-114-115-280430- BULLOCH-CANDLER-EVANS-TATTNALL- 1148 PM EDT TUE SEP 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT... AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COLLINS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS...PULASKI AND REGISTER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3244 8191 3220 8174 3211 8206 3226 8217 TIME...MOT...LOC 0349Z 241DEG 16KT 3222 8206
Special weather statement, Sep 27, 11:57 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT TUE SEP 27 2011
GAZ087-088-099-100-280430-
BULLOCH-CANDLER-JENKINS-SCREVEN-
1157 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...MIDDLEGROUND...PORTAL...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3280 8159 3249 8157 3254 8205 3255 8205
3255 8203 3261 8201 3264 8206 3272 8206
TIME...MOT...LOC 0357Z 269DEG 23KT 3263 8195Local storm report, Sep 28, 12:11 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL MARTIN 33.07N 81.48W
09/27/2011 E0.50 INCH ALLENDALE SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100977
04Special weather statement, Sep 28, 12:22 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1222 AM EDT WED SEP 28 2011 GAZ087-088-100-101-280500- BULLOCH-EFFINGHAM-JENKINS-SCREVEN- 1222 AM EDT WED SEP 28 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS... BULLOCH AND EFFINGHAM COUNTIES THROUGH 100 AM EDT... AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PORTAL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BROOKLET...CAPTOLO...DOVER...GEORGIA SOUTHERN...HOPEULIKIT... HUNTERS...LEEFIELD...MIDDLEGROUND...NEWINGTON...OLIVER...PORTAL... ROCKY FORD...STATESBORO...STILSON AND WESTSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3267 8147 3229 8153 3247 8196 3271 8197 TIME...MOT...LOC 0422Z 282DEG 16KT 3255 8189
Special weather statement, Sep 28, 12:27 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 AM EDT WED SEP 28 2011
GAZ088-SCZ040-280515-
ALLENDALE-SCREVEN-
1227 AM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 115 AM EDT...
AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
3316 8154 3311 8136 3312 8119 3304 8109
3284 8154 3298 8166
TIME...MOT...LOC 0427Z 243DEG 19KT 3297 8153Local storm report, Sep 28, 2:02 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 3 N STATESBORO 32.49N 81.77W
09/28/2011 E1.00 INCH BULLOCH GA PUBLIC
&&
EVENT NUMBER CHS1100978
04The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:11 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Sep 27, 8:31 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Sep 27, 8:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Sep 27, 8:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Sep 27, 11:38 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Sep 28, 12:27 AM EDT | Special Weather Statement | CHS | Allendale | 48 min |
| Sep 28, 12:45 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 60 min |
| Sep 28, 1:16 AM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Sep 28, 1:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Sep 28, 4:24 AM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Sep 28, 7:17 AM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Sep 28, 3:27 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Sep 28, 4:02 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| Sep 28, 4:12 PM EDT | Special Weather Statement | CHS | Georgetown | 48 min |
| Sep 28, 4:14 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Sep 28, 4:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Sep 28, 5:08 PM EDT | Areal Flood Advisory | CHS | Charleston | 32 min |
| Sep 28, 5:14 PM EDT | Special Weather Statement | CHS | Bamberg | 46 min |
| Sep 28, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 67 min |
| Sep 28, 6:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 53 min |
| Sep 28, 7:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.